International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 1, Pages 155-164
The Fréchet transform
Department of Mathematics, University of Central Florida, Orlando 32816, FL, USA
Received 19 April 1991; Revised 7 July 1992
Copyright © 1993 Piotor Mikusiński et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let be -dimensional probability distribution functions and be an -copula.
Define an -dimensional probability distribution function by . Let , be the probability measure induced on by and be the
probability measure induced on by . We construct a certain transformation of subsets of
to subsets of which we call the Fréchet transform and prove that it is measure-preserving.
It is intended that this transform be used as a tool to study the types of dependence
which can exist between pairs or -tuples of random variables, but no applications are presented in